Popular tips

What does exanthem rash look like?

What does exanthem rash look like?

Fever. Small red spots with white centers on the inside of the cheek (these usually occur two days before the rash on the skin appears) A deep, red, flat rash that starts on the face and spreads down to the trunk, arms, and legs. The rash starts as small distinct lesions, which then combines to form one big rash.

Does viral exanthem rash blanch?

Spots, swelling, and redness on the palms or soles; blisters; swollen and painful joints. Red eyes, mouth, or tongue. Rash that is bright red and does not fade (blanch) with finger pressure.

How do you describe a viral exanthem rash?

The word exanthem means a skin eruption that bursts forth or blooms. It is typically used to describe a rash that is widespread over the body, symmetric, and red with macules or papules, but without scales. Exanthems are usually caused by viral or bacterial infections.

What is Exanthematous rash?

Exanthematous drug eruption (EDE; also known as morbilliform drug eruption) is the most common of all medication-induced drug rashes. It consists of red macules and papules that often arise on the trunk and spread symmetrically to involve the proximal extremities.

What does it mean to have an exanthem rash?

It is typically used to describe a rash that is widespread over the body, symmetric, and red with macules or papules, but without scales. Exanthems are usually caused by viral or bacterial infections. They can also be caused by drugs, toxins, or autoimmune diseases. The rash may or may not be itchy.

Which is the most common cause of exanthematous drug rashes?

Common causes of exanthematous drug rashes include: 1 penicillins 2 sulfa drugs 3 cephalosporins 4 anti-seizure drugs 5 allopurinol

Where can I find references to exanthematous drug eruptions?

Most references are incorporated within the text along with the evidence summaries. Stern RS. Clinical practice. Exanthematous drug eruptions. N Engl J Med. 2012 Jun 28;366 (26):2492-501, commentary can be found in N Engl J Med 2012 Sep 20;367 (12):1167 Rawlin M. Exanthems and drug reactions. Aust Fam Physician. 2011 Jul;40 (7):486-9 full-text

What causes an exanthematous drug eruption in mononucleosis?

Viral exanthem (such as measles, rubella, adenovirus, parvovirus, enterovirus, acute human immunodeficiency virus) – Mucous membrane involvement is strongly suggestive of viral infection rather than exanthematous drug eruption. Mononucleosis – Patients with mononucleosis who receive aminopenicillins will often develop exanthematous eruptions.